Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 71, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Nov 27, 2022, 2:32 PM MST for 5 counties in Colorado. It took effect at Nov 28, 2022, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2022, 2:32 PM MST (21:32 UTC)
- In effect from
- Nov 28, 2022, 11:00 AM MST
- Expired
- Nov 28, 2022, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, El Paso County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 66 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 364 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
875 WWUS85 KPUB 272132 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 232 PM MST Sun Nov 27 2022 ...A Red Flag Warning is in effect for portions of the area on Monday from 11 AM through 5 PM... COZ228>230-233-237-281345- /O.NEW.KPUB.FW.W.0071.221128T1800Z-221129T0000Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 232 PM MST Sun Nov 27 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228, 229, 230, 233, AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 5 PM MST Monday. * Affected Area...Fire Weather Zones 228, 229, 230, 233 and 237. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...10 to 15 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
365 WWUS85 KPUB 281059 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 359 AM MST Mon Nov 28 2022 ...A Red Flag Warning is in effect for portions of the area Today from 11 AM through 5 PM... COZ227-290000- /O.EXA.KPUB.FW.W.0071.221128T1800Z-221129T0000Z/ Southern El Paso County Including Fort Carson and Colorado Springs- 359 AM MST Mon Nov 28 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR FIRE WEATHER ZONE 227... The National Weather Service in Pueblo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM this morning to 5 PM MST this afternoon. * Affected Area...Fire Weather Zone 227. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 14 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ228>230-233-237-290000- /O.CON.KPUB.FW.W.0071.221128T1800Z-221129T0000Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 359 AM MST Mon Nov 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR FIRE WEATHER ZONES 228, 229, 230, 233, AND 237... * Affected Area...Fire Weather Zones 228, 229, 230, 233 and 237. * Winds...Southwest 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
886 WWUS85 KPUB 282152 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 252 PM MST Mon Nov 28 2022 ...A Red Flag Warning is in effect for portions of the area Today through 5 PM... COZ227>230-233-237-290000- /O.CON.KPUB.FW.W.0071.000000T0000Z-221129T0000Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 252 PM MST Mon Nov 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR FIRE WEATHER ZONES 227, 228, 229, 230, 233, AND 237... * Affected Area...Fire Weather Zones 227, 228, 229, 230, 233 and 237. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
915 WWUS85 KPUB 290009 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 509 PM MST Mon Nov 28 2022 COZ228-229-290200- /O.EXP.KPUB.FW.W.0071.000000T0000Z-221129T0000Z/ /O.NEW.KPUB.FW.W.0072.221129T0009Z-221129T0200Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 509 PM MST Mon Nov 28 2022 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228 AND 229... ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228 AND 229... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect until 7 PM MST this evening. * Affected Area...Fire Weather Zones 228 and 229. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ227-230-233-237-290115- /O.EXP.KPUB.FW.W.0071.000000T0000Z-221129T0000Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 509 PM MST Mon Nov 28 2022 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 230, 233, AND 237... Winds have subsided and RH recoveries are occuring over these zones, therefore the warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Nov 27, 2:26 PM MST, 6 minutes earlier.
Area forecast discussion, Nov 27, 2:26 PM MST, 6 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 226 PM MST Sun Nov 27 2022 .SHORT TERM...(This evening through Monday) Issued at 224 PM MST Sun Nov 27 2022 Key Message: 1) Warmer, but windy on Monday. 2) Red Flag Warning for portions of the I-25 corridor and along the New Mexico border for Monday. Currently...the upper system that impacted the region this morning continues to drop across Texas into Oklahoma. Satellite imagery shows a few areas of clouds across the region, one area departing the southeast Plains, and another area moving into the Continental Divide. Temperatures are cool across the region with upper 30s to lower 40s. A couple additional degrees of warming are likely through this afternoon. Tonight...flow aloft will transition from northwesterly to westerly by morning. This will lead to strong winds overnight across the higher elevations of the Continental Divide and Eastern Mountains. Gusts in excess of 50 mph are possible. No precipitation is forecast at this time. Temperatures will fall into the 20s for much of the Plains, expect for areas along the lee slopes of the Eastern Mountains where mid 30s are likely. Teens are forecast in the San Luis Valley. Monday...flow aloft will slowly transition to west-southwest through the afternoon. Increased mixing will lead to gusty winds tomorrow afternoon, especially in gap prone areas along the I-25 corridor. Humidity values are forecast to fall into the lower teens, and when combined with winds gusting in excess of 30 mph will lead to critical fire weather conditions for areas along the I-25 corridor. Red Flag Warnings have been issued for Pueblo, Huerfano, Las Animas and Baca Counties due to these conditions. Given the expected mixing, raised temperatures a few degrees across the Plains, with lower 60s for highs. Cloud cover will increase by late afternoon as the next upper system begins to approach the area. A few light snow showers are possible by late afternoon, mainly north of Cottonwood Pass, with little to no snow accumulations through the late afternoon. Mozley .LONG TERM...(Monday night through Sunday) Issued at 224 PM MST Sun Nov 27 2022 Key Messages: 1) Snow and strong winds Monday night into Tuesday, especially across the higher terrain. 3) Potential for additional mountain snows late in the week. The anticipated deeper trough will continue to dig across the region Monday night as a strong west southwest jet and increasing moisture push overhead. Expect snow development to increase across the Continental Divide during this time and confidence remains fairly high. During this time, winds and gusts will continue to really ramp up over and near the higher terrain and especially over the southern Sangres. Conditions will likely quickly deteriorate over the Continental Divide as these snows and winds increase Monday night into Tuesday morning. Did increase winds over the southern Sangres where winds up to 75 mph are expected to occur during this time. With increasing confidence for these winds, did issue a High Wind Watch for Monday evening through late Tuesday morning. Guidance is focusing in on the track/placement of this large system as it swings through the region on Tuesday, with a more favored wind component for both the central mountains and eastern San Juans still expected. Did increase snow totals in these locations and feel that Advisories will likely be needed given the snow totals and even impacts from the strong winds. Still just a little early for any Advisories at this time, but expect later forecasts to address these concerns. While I don't think any Warnings will be needed at this time, still need to monitor later trends as some guidance hinting at higher snowfall totals. If this occurs, and especially with the stronger winds, its possible for more significant impacts across the higher terrain. Elsewhere, across the east/southeast mountains, lighter totals are still expected at this time given the brief favorable focus and large scale support. The main updates across the lower terrain were to maintain higher pops and some minor upward adjustments to the expected snow. Confidence is increasing for snow across the lower terrain especially the I-25 corridor early Tuesday morning into late in the day Tuesday. While amounts still look to be on the lighter side, still have some concerns for impacts to these areas. The strength of the system with gusty/strong winds and the associated cold air mass with 700mb temps approaching -20C, is a little concerning Tuesday. This is another area and time frame to monitor as even if totals don't end up being overly high, additional winter headlines could be warranted based on impacts. Snow may continue Tuesday evening, especially the central mountains, though the overall trend is for quickly diminishing development with the passage of the trough and arrival of much drier air. Cold temps expected Tuesday night, with most locations easily falling to single digits to below zero. Dry weather with a warming trend through the end of the week, while snow chances across the higher terrain return. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 224 PM MST Sun Nov 27 2022 KALS...VFR conditions through the next 24 hours. There is a low probability of fog development tonight, but will leave it out of the TAF for now. Southwesterly winds will increase Monday afternoon, with gusts near 30 kts possible. KCOS and KPUB...VFR conditions through the next 24 hours at both terminals. Periods of mid and high level clouds are expected throughout the period. Southerly winds will increase at both terminals with gusts near 25 kts possible. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Monday afternoon through Tuesday morning for COZ074-075. Red Flag Warning from 11 AM to 5 PM MST Monday for COZ228>230- 233-237. && SHORT TERM...MOZLEY LONG TERM...RODRIGUEZ AVIATION...MOZLEY
Hazardous weather outlook, Nov 27, 12:20 PM MST, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1220 PM MST Sun Nov 27 2022 COZ058>089-093>099-281400- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1220 PM MST Sun Nov 27 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday A new system will approach the region starting on Monday, with strong, gusty winds anticipated over and near the higher terrain. The system will pass over us Tuesday, with snowfall beginning over the mountains late Monday night and lasting throughout the day, spreading to the lower elevations during the afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed this afternoon or tonight. 27
In the hours before
Local storm report, Nov 27, 8:35 AM MST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
835 AM MST SUN NOV 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 AM SNOW 4 N FLORISSANT 39.00N 105.30W
11/27/2022 M1.7 INCH TELLER CO TRAINED SPOTTER
&&Local storm report, Nov 27, 10:24 AM MST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1024 AM MST SUN NOV 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW ALAMOSA 37.47N 105.87W
11/27/2022 M1.0 INCH ALAMOSA CO PUBLIC
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 2:21 PM MST | High Wind Watch | PUB | Costilla, Huerfano, Las Animas | 14 hr |
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.